Hepatotoxicity of herbal and dietary supplements: an update

@article{Stickel2015HepatotoxicityOH,
  title={Hepatotoxicity of herbal and dietary supplements: an update},
  author={F. Stickel and D. Shouval},
  journal={Archives of Toxicology},
  year={2015},
  volume={89},
  pages={851-865}
}
  • F. Stickel, D. Shouval
  • Published 2015
  • Medicine
  • Archives of Toxicology
  • Herbal and dietary supplements (HDS) have been used for health-related purposes since more than 5000 years, and their application is firmly anchored in all societies worldwide. Over last decades, a remarkable renaissance in the use of HDS can be noticed in affluent societies for manifold reasons. HDS are forms of complementary and alternative medicines commonly used to prevent or treat diseases, or simply as a health tonic. Another growing indication for HDS is their alleged benefit for weight… CONTINUE READING
    89 Citations
    The Development of a Database for Herbal and Dietary Supplement Induced Liver Toxicity
    • 13
    Hepatotoxicity by Dietary Supplements: A Tabular Listing and Clinical Characteristics
    • 75
    • PDF
    Liver toxicity mechanisms of herbs commonly used in Latin America
    • 6
    Hepatotoxicity of monoterpenes and sesquiterpenes
    • 23
    Kidney toxicity related to herbs and dietary supplements: Online table of case reports. Part 3 of 5 series.
    • A. C. Brown
    • Medicine
    • Food and chemical toxicology : an international journal published for the British Industrial Biological Research Association
    • 2017
    • 92
    Usage, biological activity, and safety of selected botanical dietary supplements consumed in the United States
    • 10

    References

    SHOWING 1-10 OF 170 REFERENCES
    Herbal products and the liver: a review of adverse effects and mechanisms.
    • 68
    • PDF
    Green tea extract: a potential cause of acute liver failure.
    • 57
    • PDF
    Hepatotoxic slimming aids and other herbal hepatotoxins
    • 88
    • PDF
    Severe Hepatotoxicity Associated with the Dietary Supplement LipoKinetix
    • 148
    • Highly Influential
    Chaparral-associated hepatotoxicity.
    • 166
    Pennyroyal Toxicity: Measurement of Toxic Metabolite Levels in Two Cases and Review of the Literature
    • 221
    Scientific evaluation of traditional Chinese medicine under DSHEA: a conundrum. Dietary Supplement Health and Education Act.
    • J. Chang
    • Medicine
    • Journal of alternative and complementary medicine
    • 1999
    • 19
    Hepatitis associated with Chinese herbs.
    • 60
    Quality Assurance and Safety of Herbal Dietary Supplements
    • P. Fu, Hsiu-Mei Chiang, +6 authors H. Yu
    • Medicine
    • Journal of environmental science and health. Part C, Environmental carcinogenesis & ecotoxicology reviews
    • 2009
    • 56
    • PDF
    Acute hepatitis associated with the use of a Chinese herbal product, ma-huang.
    • 158